Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 4, NWS La Crosse, WI

September 29, 20156 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Sep 29, 2015, 11:01 AM CDT for 6 counties in Wisconsin. It took effect at Sep 30, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2015, 11:01 AM CDT (16:01 UTC)
In effect from
Sep 30, 2015, 1:00 AM CDT
Expired
Sep 30, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS73 KARX 291601
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 AM CDT TUE SEP 29 2015

...NEAR-FREEZING TEMPERATURES EXPECTED TONIGHT...

.COLDER AIR WILL MOVE INTO THE AREA TODAY AND WITH LIGHT WINDS
AND CLEAR SKIES TONIGHT...FROST IS EXPECTED. MORNING LOWS WILL BE
IN THE LOWER TO MIDDLE 30S. SOME FREEZING TEMPERATURES...CLOSER
TO 30 DEGREES...ARE ALSO POSSIBLE IN LOCALLY-FAVORED COOL SPOTS.

WIZ017-029-034-042>044-300015-
/O.NEW.KARX.FR.Y.0004.150930T0600Z-150930T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
1101 AM CDT TUE SEP 29 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED BY MORNING.
  SOME ISOLATED COLDER READINGS CLOSER TO 30 DEGREES ARE ALSO
  POSSIBLE.

* SEASONAL OUTDOOR PLANTS AND VEGETATION COULD BE DAMAGED OR
  KILLED IF NOT PROTECTED OR BROUGHT INDOORS. CONSIDER HARVESTING
  THOSE SENSITIVE GARDEN ITEMS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
BAUMGARDT
2 follow-up statements
038 
WWUS73 KARX 292157
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
457 PM CDT TUE SEP 29 2015

...NEAR-FREEZING TEMPERATURES EXPECTED TONIGHT...

.LIGHT WINDS AND CLEAR SKIES TONIGHT WILL RESULT IN FROST ACROSS
PORTIONS OF WESTERN AND CENTRAL WISCONSIN. MORNING LOWS WILL BE
IN THE LOWER TO MIDDLE 30S. SOME FREEZING TEMPERATURES...AROUND 30
DEGREES...ARE ALSO POSSIBLE IN LOCALLY-FAVORED COOL SPOTS.

WIZ017-029-034-042>044-300800-
/O.CON.KARX.FR.Y.0004.150930T0600Z-150930T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
457 PM CDT TUE SEP 29 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED BY MORNING.
  SOME ISOLATED COLDER READINGS AROUND 30 DEGREES ARE ALSO
  POSSIBLE.

* SEASONAL OUTDOOR PLANTS AND VEGETATION COULD BE DAMAGED OR
  KILLED IF NOT PROTECTED OR BROUGHT INDOORS. CONSIDER HARVESTING
  THOSE SENSITIVE GARDEN ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AJ
179 
WWUS73 KARX 300718
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
218 AM CDT WED SEP 30 2015

WIZ017-029-034-042>044-301300-
/O.CON.KARX.FR.Y.0004.000000T0000Z-150930T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
218 AM CDT WED SEP 30 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES WILL CONTINUE SLOWLY FALLING INTO THE 30 TO 32
  DEGREE RANGE FOR MANY AREAS THROUGH SUNRISE.

* ISOLATED LOCATIONS MAY BRIEFLY DIP INTO THE UPPER 20S.

* SEASONAL OUTDOOR PLANTS AND VEGETATION COULD BE DAMAGED OR
  KILLED IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LAWRENCE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 29, 6:10 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Sep 29, 6:10 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
610 AM CDT TUE SEP 29 2015

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 311 AM CDT TUE SEP 29 2015

CURRENT RADAR MOSAIC SHOWING A BAND OF SHOWERS //BEING FORCED BY MID-
LEVEL FRONTOGENESIS// PUSHING SLOWLY SOUTHEAST ACROSS SOUTHERN WI
AND NORTHEAST IA. WATER VAPOR WAS SHOWING A SECONDARY MID-LEVEL WAVE
PUSHING EAST ACROSS NORTHWEST IA. AT THE SURFACE...STRONG HIGH
PRESSURE WAS PUSHING SOUTHEAST OUT OF THE DAKOTAS INTO THE UPPER
MISSISSIPPI RIVER VALLEY REGION. TEMPERATURE READINGS ACROSS THE
FORECAST AREA AS OF 2 AM RANGED FROM THE LOWER/MIDDLE 50S ACROSS
NORTH CENTRAL WI...TO THE LOWER/MIDDLE 60S ACROSS SOUTHWEST WI
AND NORTHEAST IA.

GOING INTO TODAY...WRF MODELS SHOWING THE BAND OF SHOWERS ACROSS
SOUTHERN WI/NORTHEAST IA LINGERING BUT SLOWLY DIMINISHING THROUGH
THIS MORNING...THEN EXITING SOUTHEAST BY LATE MORNING AS HIGH
PRESSURE CONTINUES TO BUILD INTO THE REGION. COOL/DRY PUSH
ASSOCIATED WITH THE HIGH WILL RESULT IN CLEARING SKIES FROM NORTH TO
SOUTH WITH HIGHS TOPPING OFF IN THE LOWER TO MIDDLE 60S.

FOR TONIGHT...HIGH PRESSURE SETTLES ACROSS THE AREA WITH MOSTLY
CLEAR SKIES AND LIGHT/CALM WINDS. THIS WILL SET UP GOOD RADIATIONAL
COOLING WITH LOWS TONIGHT BOTTOMING OUT IN THE 30 TO LOWER 40S.
COLDEST SPOTS WILL BE CENTRAL WI WHERE LOW TEMPERATURES ARE EXPECTED
TO HOVER RIGHT AROUND 30. AS A RESULT...WIDESPREAD FROST IS EXPECTED
ACROSS THIS AREA WITH PATCHY FROST POSSIBLE ACROSS THE REST OF THE
AREA. ALL CONSIDERED...FROST ADVISORY HEADLINES WILL LIKELY BE
NEEDED ACROSS CENTRAL WISCONSIN. WILL HAVE DAY SHIFT COORDINATE
WITH SURROUNDING OFFICES TODAY FOR TIMING AND EXACT LOCATION.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 311 AM CDT TUE SEP 29 2015

LOOKS LIKE COOL AND DRY PATTERN SETTING UP FOR THE PERIOD AS SURFACE
HIGH PRESSURE RIDGE ANCHORS IN FROM HUDSON BAY CANADA INTO THE UPPER
MISSISSIPPI RIVER VALLEY REGION. PLAN ON HIGHS RANGING FROM THE
UPPER 50S TO THE MIDDLE 60S WITH OVERNIGHT LOWS IN THE MIDDLE 30S TO
LOWER 40S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 610 AM CDT TUE SEP 29 2015

SOLIDLY VFR THROUGH THE TAF PERIOD AS HIGH PRESSURE AND VERY DRY
AIR ROLLS INTO THE REGION TODAY. LINGERING MID AND HIGH CLOUDS
WILL EXIT THE AREA BETWEEN 13Z AND 15Z...LEAVING JUST PLAIN CLEAR
SKIES INTO TONIGHT. WINDS WILL GET A LITTLE GUSTY FROM THE
NORTH/NORTHEAST UP TO 15 KNOTS THROUGH MID AFTERNOON...BECOMING
LIGHT OR EVEN CALM TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...LAWRENCE
Hazardous weather outlook, Sep 29, 4:05 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
405 AM CDT TUE SEP 29 2015

WIZ017-029-034-042>044-301200-
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
405 AM CDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED TONIGHT. SENSITIVE VEGETATION COULD
BE DAMAGED IF NOT COVERED OR TAKEN INSIDE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST MAY BE SEEN AGAIN LATE WEDNESDAY NIGHT AND THURSDAY NIGHT.
PRECAUTIONS SHOULD BE TAKEN TO PREVENT DAMAGE TO SENSITIVE
VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-301200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
405 AM CDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST MAY OCCUR TONIGHT WHICH COULD POTENTIALLY DAMAGE
SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PATCHY FROST IS ALSO POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.